MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY

CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY
Catalog Number OTP5000
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0201.Patient problem code: f26.
 
Event or Problem Description
It was reported by consumer that customer has opened 3 seperate otp5000 kits with product quality issues.Three instances involved: 1) uncapped needle.2) both lidocaines were broken off and empty.3) missing the yueh needle.Verbatim: rcc received a complaint via email.Email(s) attached.Customer has opened 3 seperate otp5000 kits with product quality issues.Three instances involved: 1) uncapped needle.2) both lidocaines were broken off and empty.3) missing the yueh needle.Had to throw 3 trays because of sterility concerns.Hcp had to open a new tray, 3 times.No impact to the patient.
 
Additional Manufacturer Narrative
Pr 9496526 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported possible lot number 0001484674 was performed and a non-conformance related to loose protector was identified.All procedural and functional requirements for product release have been met.Scar was issued to the supplier.Based on the available information we are not able to identify a root cause at this time as it's not clear which needle was missing its protector.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by consumer that customer has opened 3 separate otp5000 kits with product quality issues.Three instances involved: 1) uncapped needle 2) both lidocaines were broken off and empty 3) missing the yueh needle.Verbatim: rcc received a complaint via email.Email(s) attached.Customer has opened 3 seperate otp5000 kits with product quality issues.Three instances involved: 1) uncapped needle 2) both lidocaines were broken off and empty 3) missing the yueh needle.Had to throw 3 trays because of sterility concerns.Hcp had to open a new tray, 3 times.No impact to the patient.As per customer follow-up 01/23/2023 - was all three-issue reported is associated with the batch number# 0001484674? - no if not please provide lot numbers associated with specific failure.- no longer available was there a patient involvement? - no.What was the impact to the patient? no.Regarding uncapped needle issue - was the needle protector dethatched within the packaging? yes.Was the needle protector missing from the tray.

Brand Name
THORA/PARA TRAY, 5FR, NON-VALVED
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18553354
Report Number1625685-2024-00007
Device Sequence Number12659171
Product Code PXI
UDI-Device Identifier10885403284748
UDI-Public(01)10885403284748
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberOTP5000
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown